# SDR USAASB03040

- Difficulty date: March 16, 2003
- Submitted: April 30, 2003
- Operation: Air carrier
- Aircraft: N512AU
- Make and model: Boeing 737-3B7
- Aircraft serial: 23595
- Engine: Ge CFM563BUS
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Compressor
- Condition: Leaking
- Location: Nr 1 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B, J
- Precautionary procedure: O

## Discrepancy

ATL - FLT 1037 - SHORTLY AFTER THRUST WAS SET FOR TAKEOFF OUT OF PHL, A STRONG OIL SMELL WAS NOTICED THROUGH OUT THE CABIN.  THERE WAS ALSO SOME HAZE IN THE CABIN.  FLIGHT CONTINUED ONTO ATL AND LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE ACCOMPLISHED A HIGH POWER ENGINE RUN.  FOUND THE LEFT PACK EMITTING SMOKE INTO THE CABIN THROUGH THE NR 1 ENGINE BLEED.  NO EXTERNAL LEAKS WERE NOTED.  AIRCRAFT WAS RELEASED ON MEL 21-1A.  MAINTENANCE IN PIT ACCOMPLISHED A NR 1 ENGINE BOROSCOPE THROUGH BLEED VALVES AND 5TH STAGE HIGH PRESSURE COMPRESSOR.  FOUND EVIDENCE OF OIL LEAKAGE IN COMPRESSOR.  REMOVED AND REPLACED NR 1 ENGINE ASSEMBLY.  OPERATIONAL CHECK AND LEAK CHECK GOOD.  CLEARED MEL 21-1A.  (M)
